Evidence map›Paper›PMID 42246692›Full record

ArticleEpilepsia open2026

Hypersensitivity reaction risk when restarting cenobamate after discontinuation: Insights from a prolonged hospitalized cohort.

Marina Feldman, Andreas Alexopoulos, Juan Bulacio, Dileep Nair, Vineet Punia

Abstract read
In one paragraph

Article in Epilepsia open, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors.

Marina FeldmanCleveland Clinic, Epilepsy Center, Cleveland, Ohio, USA.ORCID https://orcid.org/0000-0002-8016-2581
Andreas AlexopoulosCleveland Clinic, Epilepsy Center, Cleveland, Ohio, USA.ORCID https://orcid.org/0000-0003-0214-3286
Juan BulacioCleveland Clinic, Epilepsy Center, Cleveland, Ohio, USA.ORCID https://orcid.org/0000-0002-2547-518X
Dileep NairCleveland Clinic, Epilepsy Center, Cleveland, Ohio, USA.ORCID https://orcid.org/0000-0001-9663-7222
Vineet PuniaCleveland Clinic, Epilepsy Center, Cleveland, Ohio, USA.ORCID https://orcid.org/0000-0002-0552-6736

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

objectiveTo evaluate the risk of hypersensitivity reactions, including dermatological rashes, when cenobamate (CNB) is restarted at maintenance doses after temporary discontinuation.

methodsWe leveraged the natural experiment of long antiseizure medication discontinuation during intracranial EEG evaluation and conducted a retrospective cohort study of these patients at a tertiary epilepsy center who were taking CNB at admission. Clinical data, including duration of interruption, restart dose, and occurrence of dermatologic or hypersensitivity adverse events, were extracted from electronic health records. Patients were followed during hospitalization and for 2 weeks postdischarge.

resultsThirty-two patients (53% female; median age 29 years) were included. CNB was withheld for a median of 7 days (IQR 5-8) and restarted at a median dose of 200 mg/day (IQR 193.75-250), including 25% restarted at ≥300 mg/day. Four patients had interruptions ≥10 days. Fourteen patients (44%) had a history of rash. No hypersensitivity reactions attributable to CNB, including rash, were observed during hospitalization or follow-up. SIGNIFICANCE: These findings provide the first evidence that short-term CNB interruptions may not require retitration in previously tolerant patients. This has direct implications for managing nonadherence in routine clinical care. Prospective studies are needed to confirm safety across larger cohorts and longer interruptions. PLAIN LANGUAGE SUMMARY: Many people with epilepsy miss doses of their seizure medicines, but it is unclear whether cenobamate needs to be slowly restarted after a short break. We studied 32 hospitalized patients who stopped cenobamate for about a week and then restarted their usual dose, and none developed a drug-related rash or allergic reaction, even those at higher doses or with prior rash history. These findings suggest that short interruptions of cenobamate may be safely restarted without retitration in patients who previously tolerated the medication, though larger studies are needed to confirm this.

Indexed as

AnticonvulsantsCarbamatesChlorophenolsDrug HypersensitivityEpilepsyAdultFemaleHospitalizationHumansMaleRetrospective StudiesTetrazolesTreatment InterruptionYoung AdultAnticonvulsantsCarbamatesCenobamateChlorophenolsTetrazolesadverse effectsdrug safetyepilepsy monitoring unitmedication adherencerash

Identifiers

PMID42246692
PMCPMC13394776

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.